Alert archive / South Carolina / Freeze Warnings in 2022
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 13, 2022, 1:15 PM EDT for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 14, 2022, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2022, 1:15 PM EDT (17:15 UTC)
- In effect from
- Mar 14, 2022, 2:00 AM EDT
- Expired
- Mar 14, 2022, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WWUS72 KCAE 131715 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 115 PM EDT Sun Mar 13 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-140115- /O.NEW.KCAE.FZ.W.0002.220314T0600Z-220314T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 115 PM EDT Sun Mar 13 2022 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s and low 30s expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ gpl
1 follow-up statement
707 WWUS72 KCAE 132246 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 646 PM EDT Sun Mar 13 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-141300- /O.CON.KCAE.FZ.W.0002.220314T0600Z-220314T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 646 PM EDT Sun Mar 13 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s and low 30s expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 13, 11:17 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 13, 11:17 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1117 AM EDT Sun Mar 13 2022 .SYNOPSIS... After a cold day today, there will be a gradual warming pattern beginning Monday through the end of the work week. The next chance for rain is anticipated during the mid-week period. && .NEAR TERM /THROUGH TONIGHT/... Very dry surface high pressure will be in control through the day. With the arctic airmass in place, temperatures will be well below normal and conditions very dry. Even with maximum sunshine today, afternoon highs will only manage to reach the lower to mid 50s. For tonight, the center of the high will be east of the cwa, allowing for a slight increase in moisture and dewpoints. There will also be some very weak warm advection as winds will be light and out of the south. This will allow overnight lows to be higher than previous night, but with clear skies and continued dry airmass, temperatures will still drop down to or slightly below freezing for many locations. There should be areas of frost development late tonight, and due to freezing temperatures, either another freeze warning or a frost advisory will more than likely be needed. Will re-evaluate after the current Freeze warning expires. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... The surface ridge will be offshore. Southeasterly winds will bring slightly warmer temperatures, along with an increase in moisture, through the afternoon. Highs should still be slightly below normal with values in the mid to upper 60s, but the beginning of the warming trend will be noticed. With the increase in moisture, there should be an increase in clouds through the day and into the overnight hours. Overnight lows will be milder due to the increase in dewpoints and clouds, so readings will be in the lower to mid 40s. Dry conditions will prevail through Monday night.expected readings in the lower to mid 40s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Tuesday through Thursday will see the development of a closed upper low moving out of the southern Plains/Mississippi Valley region and tracking into the southeastern States. As this upper low moves east it will help to develop an area of surface low pressure along the Gulf Coast. This low will track across the southeastern US Wednesday into Thursday, bringing an increase in rain chances from Tuesday afternoon through Wednesday night, then a brief period of dry weather Thursday and Thursday night before the next system begins approaching and bringing the next rain chances for next weekend. Temperatures Tuesday and Wednesday should be around normal, then continued moderation into the weekend. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... High confidence in VFR conditions throughout the next 24 hours. High pressure continues to settle into the region and will gradually shift offshore late today. Winds have subsided and are expected to be less than 10 knots through the TAF forecast period at all terminals. With very dry air at the surface and aloft, sky conditions will remain clear through most of the period although a few cirrus clouds may approach late tonight primarily north of our TAF terminals. Light northwest winds will gradually shift to the east this morning, and then slowly shift again to the south and southwest after 16z as the progressive surface high center shifts offshore. EXTENDED AVIATION OUTLOOK...No significant aviation concerns through Monday night. Some possible restrictions return mid week with another upper level system approaching on Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 13, 11:15 AM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Columbia SC 1115 AM EDT Sun Mar 13 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-141515- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 1115 AM EDT Sun Mar 13 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:39 AM EDT | River Flood Advisory | CAE | Lexington, Richland | 19 hr |
| Mar 13, 8:52 AM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 36 hr |
| Mar 13, 8:52 AM EDT | River Flood Warning | CAE | Calhoun, Richland | 45 hr |
Nearby
Freeze Warnings in South Carolina, 2022Freeze Warnings in Georgia, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.